Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Taking verapamil 240 extended release. Noticed swelling in ankle. What is the dosage of this medicine?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
I may have taken two doses of verapamil 240 extended release this morning by mistake. It is now time for my nightly dose. Should I take it? My ankles are swelling in all likelyhood due to taking Verapamil 240 Extended release twice a day. What can I do to minimize the swelling? Many drugs are metabolized in the liver. How toxic is Verapamil 240 Extended Release taken twice a day?
Posted Mon, 27 Aug 2012 in Medicines and Side Effects
Answered by Dr. Anil Grover 1 hour later
Hi there,
Thanks for writing in.
I am a qualified and certified cardiologist.
You had written in first mail that you MIGHT have taken 2 tablets of 240 ER tablets of verapamil. It can be toxic the degree depends on which effect your are talking if you are talking about sinus bradycardia (slow heart rate) it can precipitate serious slow rate. Other effects are also graded. In short it should not be taken. In any case please do not take second dose. Discuss with your doctor about the indication for which it was prescribed? If for hypertension generally after reaching 240 you add another drug.

If more than 6 hours have passed and your pulse is more than 50 and you are not short of breath. Apart from swelling in ankles you do not have any symptoms you can wait till tomorrow but if any of the above is present you will go to ER as soon as possible.

Why you were taking Verapamil in this dose and how it is metabolized etc we can discuss later.

Regards. Good Luck

With Best Wishes
Dr Anil Grover,
Medical Specialist & Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor